Pseudodifferential operators on variable lebesgue spaces

Alexei Yu Karlovich, Ilya Spitkovsky

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

Let M(ℝn) be the class of bounded away from one and infinity functions p: ℝn → [1,∞] such that the Hardy-Littlewood maximal operator is bounded on the variable Lebesgue space Lp(⋅)(ℝn). We show that if a belongs to the Hörmander class Sn(ρ-1) ρ, δ with 0 < ρ ≤ 1, 0 ≤ δ < 1, then the pseudodifferential operator Op(a) is bounded on Lp(⋅)(ℝn) provided that p∈M(ℝn). Let M* (ℝn) be the class of variable exponents p∈M(ℝn) represented as 1/p(x) = θ/p0 + (1 – θ)/p1(x) where p0 ∈ (1,∞), θ ∈(0, 1), and p1 ∈M(ℝn). We prove that if a ∈ S0 1,0 slowly oscillates at infinity in the first variable, then the condition (Formula presented.) is sufficient for the Fredholmness of Op(a) on Lp(⋅)(ℝn) whenever p∈M* (ℝn). Both theorems generalize pioneering results by Rabinovich and Samko [24] obtained for globally log-Hölder continuous exponents p, constituting a proper subset of M* (ℝn).

Original languageEnglish (US)
Title of host publicationOperator Theory, Pseudo-Differential Equations, and Mathematical Physics
PublisherSpringer International Publishing
Pages173-183
Number of pages11
ISBN (Print)9783034805360
StatePublished - Jan 1 2013
EventInternational workshop on Analysis, Operator Theory, and Mathematical Physics, 2012 - Ixtapa, Mexico
Duration: Jan 23 2012Jan 27 2012

Publication series

NameOperator Theory: Advances and Applications
Volume228
ISSN (Print)0255-0156
ISSN (Electronic)2296-4878

Other

OtherInternational workshop on Analysis, Operator Theory, and Mathematical Physics, 2012
CountryMexico
CityIxtapa
Period1/23/121/27/12

Fingerprint

Lebesgue Space
p.m.
Pseudodifferential Operators
Fredholmness
Infinity
Proper subset
Variable Exponent
Maximal Operator
Exponent
Sufficient
Generalise
Theorem
Class

Keywords

  • Fefferman-Stein sharp maximal operator
  • Fredholmness
  • Hardy-Littlewood maximal operator
  • Hörmander symbol
  • Pseudodifferential operator
  • Slowly oscillating symbol
  • Variable Lebesgue space

ASJC Scopus subject areas

  • Analysis

Cite this

Karlovich, A. Y., & Spitkovsky, I. (2013). Pseudodifferential operators on variable lebesgue spaces. In Operator Theory, Pseudo-Differential Equations, and Mathematical Physics (pp. 173-183). (Operator Theory: Advances and Applications; Vol. 228). Springer International Publishing.

Pseudodifferential operators on variable lebesgue spaces. / Karlovich, Alexei Yu; Spitkovsky, Ilya.

Operator Theory, Pseudo-Differential Equations, and Mathematical Physics. Springer International Publishing, 2013. p. 173-183 (Operator Theory: Advances and Applications; Vol. 228).

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Karlovich, AY & Spitkovsky, I 2013, Pseudodifferential operators on variable lebesgue spaces. in Operator Theory, Pseudo-Differential Equations, and Mathematical Physics. Operator Theory: Advances and Applications, vol. 228, Springer International Publishing, pp. 173-183, International workshop on Analysis, Operator Theory, and Mathematical Physics, 2012, Ixtapa, Mexico, 1/23/12.
Karlovich AY, Spitkovsky I. Pseudodifferential operators on variable lebesgue spaces. In Operator Theory, Pseudo-Differential Equations, and Mathematical Physics. Springer International Publishing. 2013. p. 173-183. (Operator Theory: Advances and Applications).
Karlovich, Alexei Yu ; Spitkovsky, Ilya. / Pseudodifferential operators on variable lebesgue spaces. Operator Theory, Pseudo-Differential Equations, and Mathematical Physics. Springer International Publishing, 2013. pp. 173-183 (Operator Theory: Advances and Applications).
@inproceedings{5b133766840740c38c2c95381d0a2cf8,
title = "Pseudodifferential operators on variable lebesgue spaces",
abstract = "Let M(ℝn) be the class of bounded away from one and infinity functions p: ℝn → [1,∞] such that the Hardy-Littlewood maximal operator is bounded on the variable Lebesgue space Lp(⋅)(ℝn). We show that if a belongs to the H{\"o}rmander class Sn(ρ-1) ρ, δ with 0 < ρ ≤ 1, 0 ≤ δ < 1, then the pseudodifferential operator Op(a) is bounded on Lp(⋅)(ℝn) provided that p∈M(ℝn). Let M* (ℝn) be the class of variable exponents p∈M(ℝn) represented as 1/p(x) = θ/p0 + (1 – θ)/p1(x) where p0 ∈ (1,∞), θ ∈(0, 1), and p1 ∈M(ℝn). We prove that if a ∈ S0 1,0 slowly oscillates at infinity in the first variable, then the condition (Formula presented.) is sufficient for the Fredholmness of Op(a) on Lp(⋅)(ℝn) whenever p∈M* (ℝn). Both theorems generalize pioneering results by Rabinovich and Samko [24] obtained for globally log-H{\"o}lder continuous exponents p, constituting a proper subset of M* (ℝn).",
keywords = "Fefferman-Stein sharp maximal operator, Fredholmness, Hardy-Littlewood maximal operator, H{\"o}rmander symbol, Pseudodifferential operator, Slowly oscillating symbol, Variable Lebesgue space",
author = "Karlovich, {Alexei Yu} and Ilya Spitkovsky",
year = "2013",
month = "1",
day = "1",
language = "English (US)",
isbn = "9783034805360",
series = "Operator Theory: Advances and Applications",
publisher = "Springer International Publishing",
pages = "173--183",
booktitle = "Operator Theory, Pseudo-Differential Equations, and Mathematical Physics",

}

TY - GEN

T1 - Pseudodifferential operators on variable lebesgue spaces

AU - Karlovich, Alexei Yu

AU - Spitkovsky, Ilya

PY - 2013/1/1

Y1 - 2013/1/1

N2 - Let M(ℝn) be the class of bounded away from one and infinity functions p: ℝn → [1,∞] such that the Hardy-Littlewood maximal operator is bounded on the variable Lebesgue space Lp(⋅)(ℝn). We show that if a belongs to the Hörmander class Sn(ρ-1) ρ, δ with 0 < ρ ≤ 1, 0 ≤ δ < 1, then the pseudodifferential operator Op(a) is bounded on Lp(⋅)(ℝn) provided that p∈M(ℝn). Let M* (ℝn) be the class of variable exponents p∈M(ℝn) represented as 1/p(x) = θ/p0 + (1 – θ)/p1(x) where p0 ∈ (1,∞), θ ∈(0, 1), and p1 ∈M(ℝn). We prove that if a ∈ S0 1,0 slowly oscillates at infinity in the first variable, then the condition (Formula presented.) is sufficient for the Fredholmness of Op(a) on Lp(⋅)(ℝn) whenever p∈M* (ℝn). Both theorems generalize pioneering results by Rabinovich and Samko [24] obtained for globally log-Hölder continuous exponents p, constituting a proper subset of M* (ℝn).

AB - Let M(ℝn) be the class of bounded away from one and infinity functions p: ℝn → [1,∞] such that the Hardy-Littlewood maximal operator is bounded on the variable Lebesgue space Lp(⋅)(ℝn). We show that if a belongs to the Hörmander class Sn(ρ-1) ρ, δ with 0 < ρ ≤ 1, 0 ≤ δ < 1, then the pseudodifferential operator Op(a) is bounded on Lp(⋅)(ℝn) provided that p∈M(ℝn). Let M* (ℝn) be the class of variable exponents p∈M(ℝn) represented as 1/p(x) = θ/p0 + (1 – θ)/p1(x) where p0 ∈ (1,∞), θ ∈(0, 1), and p1 ∈M(ℝn). We prove that if a ∈ S0 1,0 slowly oscillates at infinity in the first variable, then the condition (Formula presented.) is sufficient for the Fredholmness of Op(a) on Lp(⋅)(ℝn) whenever p∈M* (ℝn). Both theorems generalize pioneering results by Rabinovich and Samko [24] obtained for globally log-Hölder continuous exponents p, constituting a proper subset of M* (ℝn).

KW - Fefferman-Stein sharp maximal operator

KW - Fredholmness

KW - Hardy-Littlewood maximal operator

KW - Hörmander symbol

KW - Pseudodifferential operator

KW - Slowly oscillating symbol

KW - Variable Lebesgue space

UR - http://www.scopus.com/inward/record.url?scp=84946043539&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84946043539&partnerID=8YFLogxK

M3 - Conference contribution

AN - SCOPUS:84946043539

SN - 9783034805360

T3 - Operator Theory: Advances and Applications

SP - 173

EP - 183

BT - Operator Theory, Pseudo-Differential Equations, and Mathematical Physics

PB - Springer International Publishing

ER -